Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On the sectional curvature of holomorphic curvature operators

Authors: Ignacio Guerrero and Stanley M. Zoltek
Journal: Proc. Amer. Math. Soc. 83 (1981), 362-368
MSC: Primary 53B35
MathSciNet review: 624932
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The object of this paper is to study the pointwise behaviour of the holomorphic sectional curvature function of a Kähler manifold and its relationship with the Riemannian curvature tensor.

We begin by defining an orthogonal projection from the space of positive semidefinite Kähler curvature operators into the space of Kähler curvature operators which satisfy the Bianchi identity and have nonnegative holomorphic sectional curvature. In dimension four we show that this map is onto. As a corollary we obtain a description of the minimum and maximum sets of the holomorphic sectional curvature function.

For each higher dimension, we exhibit an example of a Kähler curvature operator which is not the projection of a positive semidefinite one. Specifically, we construct a Kähler curvature operator with nonnegative holomorphic sectional curvature, whose zero set does not admit a description as in dimension four. These examples contradict results in the literature which claim to describe the extremal sets for the holomorphic sectional curvature function for all dimensions.

References [Enhancements On Off] (What's this?)

  • [1] D. L. Johnson, Sectional curvature and curvature normal forms, Michigan Math. J. 27 (1980), 275-294. MR 584692 (82g:53073)
  • [2] A. M. Naveira and C. Fuertes, The zeroes of nonnegative holomorphic curvature operators, Trans. Amer. Math. Soc. 213 (1975), 139-147. MR 0405274 (53:9068)
  • [3] I. M. Singer and J. A. Thorpe, The curvature of $ 4$-dimensional Einstein spaces, Global Analysis, Univ. of Tokyo Press, Tokyo; Princeton Univ. Press, Princeton, N.J., 1969, pp. 355-364. MR 0256303 (41:959)
  • [4] J. A. Thorpe, On the curvature tensor of a positively curved $ 4$-manifold, Proc. 13th Biennial Seminar Canad. Math. Congress (1971).
  • [5] S. M. Zoltek, Nonnegative curvature operators: some nontrivial examples, J. Differential Geom. 14 (1979), 303-315. MR 587555 (81m:53037)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 53B35

Retrieve articles in all journals with MSC: 53B35

Additional Information

Keywords: Kähler curvature operator, holomorphic sectional curvature
Article copyright: © Copyright 1981 American Mathematical Society

American Mathematical Society